Doctor insights on:
Acetaminophen And Your Liver
If both your kidney and liver functions have gone down, which is better pain med, tylenol (acetaminophen) or ibuprofen?
This organ plays a major role in metabolism and has a number of functions in the body, including glycogen storage, decomposition of red blood cells, plasma protein synthesis, hormone production, and detoxification. It lies below the diaphragm in the abdominal-pelvic region of the abdomen. It produces bile, an alkaline compound which aids in digestion via the emulsification of ...Read more
What will happen when you take tylenol (acetaminophen) and have elevated ALT and AST liver enzymes?
With the concerns about acetaminophen and ibuprofen and liver effects, is it safer to take aspirin for inflammation? Headache? Pericarditis?
Pain meds: It depends on what your trying to accomplish by taking these medicines. If you are taking pain meds once a week, anything should work. However, Aspirin taken frequently, can reduce headache and other pains but Aspirin increases bleeding potential and tinnitis, (ringing in the ears). If you are taking a lot of pain meds, contact your physician or pharmacist for knowledgeable info. ...Read moreSee 1 more doctor answer
Excellent question: Acute, short term use is fine for either. Chronic daily use for either e.g. 4-6 tabs/day for years can be harmful to the kidneys. Alternating tylenol (acetaminophen) and Motrin doses on a daily basis is actually more harmful than taking either one exclusively. If you need long term pain relief, discuss safety issues and alternatives with your doctor. ...Read moreSee 1 more doctor answer
Can you take naproxen 500mg then take either tylenol (acetaminophen) or aspirin for break through pain. Are this meds ok to take with elevated liver functions?
Safer alternatives: In light of a history of liver dysfunction, acetominophen (tylenol) should be limited. Since you are already looking for something else to help beyond naproxen, it is time to ask your medical professional for better and safer options. Some alternative treatments or "stronger" medications will actually be safer over time with less chance for liver or kidney toxicity. ...Read moreSee 1 more doctor answer
Can you take milkthistle toclear the toxins in your liver and also take red yeast for your cholesterol?
It's your choice: Your liver naturally cleanses itself of toxins. Most (but not all) scientific studies on milk thistle even for real disease of the liver show no effect. "red yeast" actually contains lovastatin, identical to the pharmaceutical, and this is why it works. Given that you've got a heart stent, you may prefer a standardized preparation of a statin. ...Read more
My doctor told me not to take Tylenol (acetaminophen) due to decreased kidney function. Is Tylenol (acetaminophen) really bad for the kidneys?
Tylenol (acetaminophen): High doses of tylenol (acetaminophen) can affect your liver harmfully. You should be careful not to exceed the recommended dose with out a physicians care. He/she should know what other medications you are on and what medical conditions you have and are taking the medications for. ...Read more
Zyrtec (cetirizine): There is a "caution" warning for this medication with any liver impairment. Discuss this with your liver specialist. ...Read more
Maybe but: It is best to protect the liver from toxicity that comes from overdosing with tylenol (acetaminophen). N acetyl cysteine should be taken by anyone who takes tylenol (acetaminophen) regularly and by any one who have any liver issue if you need tylenol (acetaminophen) for pain relief. ' also take milk thistle also called silibinin or silymarin to help the liver. ...Read more
What can be taken for bad muscle and joint pain besides nsaids? nephrologist and gastroenterologist both said no nsaids and tylenol (acetaminophen) doesn't help
Try topical therapy: To minimize side effects, topical therapy like heat, massage, capsaicin cream &lidocaine patches are often helpful. It's important to remember that some degree of musculoskeletal discomfort is to be expected with age, and getting our mind to focus on other things is really important. Gradual exercise helps. Stronger pain meds should be used only occasionally due to life-threatening side effects. ...Read moreSee 1 more doctor answer
Which of these 3 does the most good , with the least damage to the stomach? Tylenol, (acetaminophen) motrin, or aleve?
Should I go to a and e or gp with gallbladder pain and fever?panadol (acetaminophen) and neurofen not working.
Cholecystitis: If you have pain in the right upper section of your abdomen, particularly after a high fat meal..then yes go to your primary or ER. Other signs are pain with deep inspiration (because the diaphram pushes down on the liver and the gallbladder lies under that). Also if your eyes or skin are a bit yellow. ...Read more
Not always: The AST and ALT are signs that the liver is inflamed. It takes a while for Hep C to do this sort of damage, and so many with Hep C go years without seeing elevation in these. A "viral load" that shows how much virus is circulating in your body/how your immune system is fighting it is a better indicator, and a liver sample/biopsy is the best way to tell. Talk with your doc and see what is next. ...Read more
- Talk to a doctor live online for free
- Acetaminophen and liver problems
- Acetaminophen bad for liver
- Acetaminophen liver failure
- Ask a doctor a question free online
- Effect of acetaminophen on liver
- Acute liver failure acetaminophen
- Acetaminophen permanent liver damage
- Acetaminophen liver toxicity
- Talk to a pharmacologist online for free